Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 2022, 6:43 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 15, 2022, 7:11 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:59 PM CDT | TSTM WND DMG | Seymour, WI | MULTIPLE TREES SNAPPED IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
001
WUUS53 KGRB 152343
SVRGRB
WIC015-087-139-160030-
/O.NEW.KGRB.SV.W.0039.220615T2343Z-220616T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
643 PM CDT Wed Jun 15 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Calumet County in east central Wisconsin...
Winnebago County in east central Wisconsin...
Southeastern Outagamie County in northeastern Wisconsin...
* Until 730 PM CDT.
* At 643 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Lake Poygan to 6 miles west of
Northern Lake Winnebago to near Rosendale, moving northeast at 70
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Menasha and Northern Lake Winnebago around 650 PM CDT.
Appleton, Little Chute, Kimberly, Darboy and High Cliff State Park
around 655 PM CDT.
Kaukauna and Central Lake Winnebago around 700 PM CDT.
Other locations in the path of these severe thunderstorms include St
Anna, Chilton and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 1000 PM CDT for central,
northeastern and east central Wisconsin.
&&
LAT...LON 4390 8888 4418 8889 4424 8879 4424 8874
4428 8874 4459 8824 4459 8819 4424 8819
4424 8804 4389 8805 4389 8816 4394 8816
4394 8840 4389 8841
TIME...MOT...LOC 2343Z 233DEG 59KT 4421 8870 4413 8852 4375 8862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski2 follow-up statements
476
WWUS53 KGRB 160003
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
703 PM CDT Wed Jun 15 2022
WIC015-087-139-160030-
/O.CON.KGRB.SV.W.0039.000000T0000Z-220616T0030Z/
Calumet WI-Winnebago WI-Outagamie WI-
703 PM CDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CALUMET...EASTERN WINNEBAGO AND EASTERN OUTAGAMIE COUNTIES...
At 702 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Black Creek to near Kaukauna to
near Southern Lake Winnebago, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chilton, Northern Lake Winnebago, High Cliff State Park and
Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4459 8824 4459 8819 4424 8819 4424 8804
4394 8805 4392 8816 4394 8816 4394 8840
4389 8841 4389 8853 4422 8859 4442 8851
TIME...MOT...LOC 0002Z 221DEG 43KT 4443 8832 4431 8820 4391 8839
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kotenberg359
WWUS53 KGRB 160011
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
711 PM CDT Wed Jun 15 2022
WIC015-087-139-160021-
/O.CAN.KGRB.SV.W.0039.000000T0000Z-220616T0030Z/
Calumet WI-Winnebago WI-Outagamie WI-
711 PM CDT Wed Jun 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET...EASTERN WINNEBAGO
AND EASTERN OUTAGAMIE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Wisconsin.
LAT...LON 4459 8824 4459 8819 4424 8819 4424 8804
4394 8805 4392 8816 4394 8816 4394 8840
4389 8841 4389 8853 4422 8859 4442 8851
TIME...MOT...LOC 0009Z 233DEG 59KT 4450 8818 4438 8806 4399 8825
$$
KotenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:53 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 15, 5:53 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 553 PM CDT Wed Jun 15 2022 Updated aviation portion for 00Z TAF issuance and new information added to update section .UPDATE... Issued at 548 PM CDT Wed Jun 15 2022 Threat for widespread damaging winds in E-C WI has increased substantially during the past hour. KGRB WSR88D indicating over 90 kt inbounds on 0.5 elevation slice of base velocity. There will also be a risk of tornadoes with circulations that develop within the line. Threat is much lower over N-C WI, but need to see the storms currently over that area shift off to the east before we can clear the watch from that area. && .SHORT TERM...Tonight and Thursday Issued at 235 PM CDT Wed Jun 15 2022 Showers and thunderstorms are currently developing to the west of the cwa, and even in the western cwa, early this afternoon ahead of an approaching cold front. Although these storms are currently not severe, the aforementioned cold front is expected to overcome the capping inversion in place. Once this occurs, thunderstorms will have sufficient ingredients for severe weather as SBCAPE values are 2-3 J/g along with steep mid level lapse rates and very strong winds just off the surface. If storms are discrete and supercellular 0-1 km shear values of 15 to 20 knots will be sufficient for some tornadoes. If storms coalesce into a more linear mode, as suggested by the hi-res models shortly after discrete cells form, 0-3 km shear values around 30 knots from the southwest will raise the threat for QLCS tornadoes if any part of the line becomes normal to these shear vectors. Given all these parameters in place, all severe weather modes are on the table through this evening with damaging winds, large hail, and a few tornadoes possible. In addition to severe weather, flash flooding will be possible as PWAT values soar to 1.5 to 2 inches. Although storms are not expected to be slow moving, the southern portion of portions of central and east-central Wisconsin received 1 to 2 inches of rain during the last 2 days. This would pose an increased threat for flooding across these areas as soil moisture is already fairly high. The storms should exit the area late this evening, with clearing skies during the overnight hours. A tight pressure gradient on Thursday will cause surface winds to increase precipitously during the morning hours, gusting to 40 mph or more at times during the day on Thursday. Although temperatures will still be warm on Thursday with highs in the 80s, dew points falling into the 50s will make for a more pleasant day across the area. .LONG TERM...Thursday Night Through Wednesday Issued at 235 PM CDT Wed Jun 15 2022 High pressure will keep the weather dry to end the work week and into the first part of the weekend as temperatures return to more seasonable levels. Isentropic lift ahead of a warm front could bring some showers and isolated thunderstorms late in the weekend. Instability looks to be fairly limited; therefore, mainly showers and a few thunderstorms are expected. Temperatures will soar behind the departing warm front for the early part of next week, as highs soar back into the 90s away from Lake Michigan. Some weak shortwaves tracking around the periphery of the upper level ridge across the western Great Lakes could bring some isolated to scattered thunderstorm to the region at times during the early part of the week; however exact timing of these features is problematic at best this far out. A cold front will track through the region late Tuesday into early Wednesday as the upper level ridge breaks down. This will allow for additional isolated to scattered showers and thunderstorm through the middle part of the week as temperatures moderate a bit back into the 80s for Wednesday. && .AVIATION...for 00Z TAF Issuance Issued at 548 PM CDT Wed Jun 15 2022 The primary aviation issue will be thunderstorms this evening. Destructive winds are possible in E-C WI. Gusty surface winds will be the primary aviation weather issue tomorrow. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Kurimski AVIATION.......Skowronski
Hazardous weather outlook, Jun 15, 1:54 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 154 PM CDT Wed Jun 15 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 154 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are likely this afternoon and evening. Damaging winds, large hail, torrential rain, and isolated tornadoes are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southwest winds gusting over 40 mph could produce minor tree or power line damage on Thursday. Occasional thunderstorms are possible next week, but it is too early to pin down specific timing. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. LMZ521-522-541>543-161900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 154 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected late this afternoon and evening. Strong to severe storms are likely, with strong winds, large hail, and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory is in effect for southwest winds gusting to around 30 knots Thursday. Occasional thunderstorms are possible next week. Any thunderstorm would pose a hazard to mariners. Kurimski
In the hours before
Local storm report, Jun 15, 6:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST GREEN BAY 44.51N 88.00W
06/15/2022 M59.00 MPH BROWN WI OFFICIAL NWS OBS
&&
SACLocal storm report, Jun 15, 6:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG LARSEN 44.18N 88.61W
06/15/2022 WINNEBAGO WI TRAINED SPOTTER
TREES DOWN.
&&Local storm report, Jun 15, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST APPLETON 44.26N 88.40W
06/15/2022 M59 MPH OUTAGAMIE WI AWOS
&&Local storm report, Jun 15, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 WSW COLOMA 44.02N 89.54W
06/15/2022 WAUSHARA WI PUBLIC
TREES AND POWERLINES DOWN.
0530 PM TSTM WND DMG 1 N WAUTOMA 44.07N 89.28W
06/15/2022 WAUSHARA WI PUBLIC
TREES DOWN. SHINGLES BLOWN OFF HOUSES.
0532 PM TSTM WND DMG 1 WNW SILVER LAKE 44.04N 89.24W
06/15/2022 WAUSHARA WI PUBLIC
TREES UPROOTED OR SNAPPED. A ROOF BLOWN OFF.
&&Local storm report, Jun 15, 6:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 3 WNW WAUTOMA 44.07N 89.34W
06/15/2022 WAUSHARA WI PUBLIC
TREE AND POWER LINES DOWN.
&&Local storm report, Jun 15, 6:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 WNW WAUTOMA 44.07N 89.32W
06/15/2022 WAUSHARA WI PUBLIC
TREES AND POWER LINES DOWN.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:38 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 37 min |
| Jun 15, 3:03 AM CDT | Gale Watch | GRB | 12 hr | |
| Jun 15, 3:41 AM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jun 15, 4:17 AM CDT | Special Weather Statement | GRB | Langlade | 28 min |
| Jun 15, 4:21 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 39 min |
| Jun 15, 4:56 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 34 min |
| Jun 15, 5:16 AM CDT | Special Weather Statement | GRB | Vilas | 44 min |
| Jun 15, 5:52 AM CDT | Special Weather Statement | GRB | Forest | 23 min |
| Jun 15, 5:56 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 19 min |
| Jun 15, 12:59 PM CDT | Special Weather Statement | GRB | Portage | 46 min |
| Jun 15, 3:07 PM CDT | Small Craft Advisory | GRB | 31 hr | |
| Jun 15, 3:57 PM CDT | Special Weather Statement | GRB | Lincoln | 33 min |
| Jun 15, 4:19 PM CDT | Tornado Warning | GRB | Wood | 26 min |
| Jun 15, 4:25 PM CDT | Special Weather Statement | GRB | Marathon | 35 min |
| Jun 15, 4:36 PM CDT | Special Weather Statement | GRB | Forest, Oneida | 39 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 57 min |
| Jun 15, 4:57 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon | 33 min |
| Jun 15, 4:59 PM CDT | Tornado Warning | GRB | Portage, Wood | 31 min |
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jun 15, 5:13 PM CDT | Tornado Warning | GRB | Waushara | 32 min |
| Jun 15, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Outagamie, Shawano, Waupaca | 38 min |
| Jun 15, 5:28 PM CDT | Tornado Warning | GRB | Langlade, Marathon | 32 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 65 min |
| Jun 15, 5:41 PM CDT | Tornado Warning | GRB | Menominee, Shawano | 19 min |
| Jun 15, 5:49 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca, Waushara | 26 min |
| Jun 15, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 36 min |
| Jun 15, 5:56 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 34 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Outagamie, Shawano, Waupaca | 32 min |
| Jun 15, 5:59 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 15, 6:01 PM CDT | Tornado Warning | GRB | Forest, Langlade, Oconto | 29 min |
| Jun 15, 6:15 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Door, Kewaunee, Marinette, Oconto and 4 more | 45 min |
| Jun 15, 6:17 PM CDT | Tornado Warning | GRB | Brown, Outagamie | 28 min |
| Jun 15, 6:17 PM CDT | Tornado Warning | GRB | Oconto, Shawano | 28 min |
| Jun 15, 6:23 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 52 min |
| Jun 15, 6:34 PM CDT | Tornado Warning | GRB | Marinette | 26 min |
| Jun 15, 6:39 PM CDT | Tornado Warning | GRB | Marinette, Oconto | 36 min |
| Jun 15, 6:40 PM CDT | Tornado Warning | GRB | Marinette | 20 min |
| Jun 15, 6:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Marinette, Oconto | 69 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.